Alert archive / North Carolina / Tornado Warnings in 2025

Tornado Warning 14, NWS Raleigh, NC

July 6, 2025Alamance County, Chatham County, Orange County, North Carolina

NWS Raleigh, NC issued this tornado warning at Jul 6, 2025, 3:48 PM EDT for Alamance County, Chatham County, Orange County, North Carolina. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2025, 3:48 PM EDT (19:48 UTC)
Expired
Jul 6, 2025, 4:04 PM EDT
In force
16 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Alamance County, NC, Chatham County, NC, Orange County, NC

The radar

The Raleigh/Durham radar (KRAX), 62 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2025-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2025-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

266 
WFUS52 KRAH 061948
TORRAH
NCC001-037-135-062015-
/O.NEW.KRAH.TO.W.0014.250706T1948Z-250706T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
348 PM EDT Sun Jul 6 2025

The National Weather Service in Raleigh has issued a

* Tornado Warning for...
  Southeastern Alamance County in central North Carolina...
  Southwestern Orange County in central North Carolina...
  Northern Chatham County in central North Carolina...

* Until 415 PM EDT.

* At 348 PM EDT, a severe thunderstorm capable of producing a tornado
  was located 7 miles northeast of Pittsboro, moving west at 25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Pittsboro around 355 PM EDT.

Other locations impacted by this tornadic thunderstorm include Jordan
Lake, Crosswinds Boating Center, Jordan Lake State Rec Area, Bynum,
and Seaforth Boat Dock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3585 7897 3567 7899 3566 7944 3593 7941
TIME...MOT...LOC 1948Z 095DEG 23KT 3577 7906 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

CA
2 follow-up statements
324 
WWUS52 KRAH 062001
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
401 PM EDT Sun Jul 6 2025

NCC135-062011-
/O.CAN.KRAH.TO.W.0014.000000T0000Z-250706T2015Z/
Orange NC-
401 PM EDT Sun Jul 6 2025

...THE TORNADO WARNING FOR SOUTHWESTERN ORANGE COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 3590 7926 3588 7926 3588 7924 3587 7917
      3582 7906 3572 7909 3566 7935 3591 7931
TIME...MOT...LOC 2001Z 097DEG 17KT 3578 7913 

$$

NCC001-037-062015-
/O.CON.KRAH.TO.W.0014.000000T0000Z-250706T2015Z/
Alamance NC-Chatham NC-
401 PM EDT Sun Jul 6 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR
SOUTHEASTERN ALAMANCE AND NORTH CENTRAL CHATHAM COUNTIES...

At 401 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Pittsboro, moving west at 20 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Pittsboro around 405 PM EDT.

Other locations impacted by this tornadic thunderstorm include Bynum
and Fearrington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3590 7926 3588 7926 3588 7924 3587 7917
      3582 7906 3572 7909 3566 7935 3591 7931
TIME...MOT...LOC 2001Z 097DEG 17KT 3578 7913 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

CA
129 
WWUS52 KRAH 062004
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
404 PM EDT Sun Jul 6 2025

NCC001-037-062014-
/O.CAN.KRAH.TO.W.0014.000000T0000Z-250706T2015Z/
Alamance NC-Chatham NC-
404 PM EDT Sun Jul 6 2025

...THE TORNADO WARNING FOR SOUTHEASTERN ALAMANCE AND NORTH CENTRAL
CHATHAM COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However, gusty winds and
heavy rain are still possible with this thunderstorm.

&&

LAT...LON 3590 7926 3588 7926 3588 7924 3587 7917
      3582 7906 3572 7909 3566 7935 3591 7931
TIME...MOT...LOC 2003Z 095DEG 23KT 3578 7916 

$$

CA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Jul 6, 2:15 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jul 6, 2:15 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
215 PM EDT Sun Jul 6 2025

.SYNOPSIS...
Tropical Depression Chantal will weaken to a remnant low as it
drifts northeastward through central North Carolina this afternoon
through tonight. This low will exit to our northeast early Monday,
leaving behind a weak surface trough through central North Carolina
and above normal temperatures over our area through mid week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 200 PM Sunday...

* Flood Watch remains in effect for all but the northeast CWA
  through tonight.

* Risk of isolated weak tornadoes persists through the afternoon and
  early evening in the SE CWA.

The remnant low of what is now TD Chantal will continue to drive our
weather through tonight, as it tracks NNE through the forecast area.
The latest analysis shows the center near the SE edge of the CWA,
with the heavier rain having shifted to just N and NW of the center,
a trend which was first depicted on yesterday's CAMs. The model
forecast rainfall and probabilities, including HREF neighborhood
probs of 1" and 3" in 3 hrs, agrees well with radar trends,
including recent instantaneous rain rates and ARIs. These indicators
along with the deep tropical moisture in place, including high PWs
near 2.5" and a deep LCL-0C layer, support maintaining the Flood
Watch, although we may be able to clear out the far SE (Coastal
Plain counties) by this evening. The fact that the low is moving is
good news, although training and pivoting rainbands and heavy
embedded deeper convection will still focus heavier totals in spots,
leading to isolated pockets and bands of torrential flooding rain.
Widespread 1-4" remains possible, with isolated 4-6", values we've
already seen in the last 6 hours near the Hoke/Scotland county line
according to MRMS data. The higher HREF NPs of higher amounts favor
the existing heavy rain area translating northward through the
western and central CWA, correlating well with the watch area.

The chance for quick spinups of weak tropical tornadoes persists as
well for the next several hours. Current 0-1 km shear and SRH are
maximized W-E through the central of the CWA, and where this area
overlaps with greater SBCAPE (~1500-2500 J/kg over the NE Piedmont
and N/C Coastal Plain) and CAPE advection will present the most
likely places for such spinups, particularly associated with
deepening updrafts within these tropical rainbands.

Will maintain high chance pops, likely to categorical, into the
evening, with a SW-to-NE downturn in pops later in the evening and
overnight, in line with the consensus of recent guidance. The low is
expected to shift just NE of the CWA near sunrise, so this area will
be the last to see lower pops. Considerable cloudiness will hold as
well, with areas of stratus likely. Lows from 69 to 75. -GIH

&&

.SHORT TERM /MONDAY AND MONDAY NIGHT/...
As of 215 PM Sunday...

Chantal's remnant low will continue to pull away from the NE CWA Mon
morning, so we may still see morning showers in the NE CWA where
high PWs will linger along with weak low level mass convergence. A
weak trailing trough is expected to extend through the heart of the
CWA through Mon night, with high dewpoints in the 70s lingering
along and E of the trough. With low to mid level flow from the W and
WNW, albeit light, to the west of the trough, the far W Piedmont may
mix out enough to drop surface dewpoints down into the upper 60s and
limit SBCAPE a bit, so despite what should be good heating (after
the morning stratus burns off), the lowest pops should be in our far
W. In the E, within higher PW and higher surface dewpoints, isolated
to scattered storms remain possible in the afternoon. Recent CAM
runs are less enthusiastic, with scant coverage, due perhaps in part
to large-scale post-TC subsidence. Will hold onto scattered showers
and storms in the afternoon into early evening here, but there is a
chance for lesser coverage in later forecasts. Expect highs in the
upper 80s to lower 90s, followed by lows in the low-mid 70s. -GIH

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
As of 1233 PM Sunday...

Expect a return to diurnally driven showers and thunderstorms on
Tuesday after a surface trough sets up across the central portion of
North Carolina. Tuesday is also expected to have the least cloud
cover of any day this week, which will help it to be the warmest day
of the week - widespread low to mid 90s are in the forecast for
temperatures and it is the primary day that may reach heat advisory
criteria of 105 degrees. The entire forecast area is under a
marginal (level 1 of 5) risk for severe thunderstorms on Tuesday,
primarily due to the inverted-V soundings which could mix stronger
wind down to the surface. The storms will have plenty of instability
to work with, although deep level shear will be weak and will have a
harder time organizing thunderstorms.

As an upper trough develops over the eastern half of the United
States for the second half of the week, this will increase the
coverage of showers and thunderstorms Wednesday, Thursday, and
Friday. This should result in a slight reduction of temperatures -
although most places will still reach the low 90s on Wednesday and
highs in the upper 80s will be more typical on Thursday and Friday
with the increased cloud cover. Once the trough axis moves farther
east and gets closer to the Atlantic coastline over the weekend,
coverage of showers and thunderstorms should decrease somewhat,
returning more to scattered showers/storms each afternoon, with a
slight increase in highs back into the low 90s. While some upper 60s
are possible for overnight lows, most locations will not fall out of
the 70s through much of the week.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 1230 PM Sunday...

Adverse aviation conditions will dominate at all terminals across
central NC through much of tonight, with SW-to-NE improvement Mon
morning. What is now TD Chantal centered just S of LBT will continue
to track slowly to the NNE and NE through central NC through
tonight, while continuing to weaken to a remnant low. Numerous to
widespread showers, and isolated storms, will bring MVFR to IFR
conditions (both cigs and vsbys) as the storm center tracks through,
with the IFR conditions most likely where the rain is heaviest. Wind
concerns are now lower as the storm weakens, although sporadic
surface gusts up to 15-20 kts are possible anywhere, with isolated
up to 20-35 kts in and near the heavier showers and isolated storms,
mostly this afternoon through early evening. Once the low center
tracks NE of central NC early Mon morning, leaving behind a weak
trough down through the area, cigs and vsbys will quickly trend to
VFR, with just mid and high clouds over the area and light surface
winds through the end of the TAF valid period.

Looking beyond 18z Mon, a few showers and storms are possible with
heating Mon from mid afternoon to early evening, mainly at RWI/FAY.
Additional rounds of scattered storms are expected each afternoon
through mid evening Tue-Fri as a weak upper trough holds to our
west, and early-morning areas of sub-VFR fog and stratus are
possible each day Wed-Fri. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flood Watch through late tonight for NCZ007-008-021>025-038>042-
073>078-083>086-088-089.

&&

SYNOPSIS...Hartfield
NEAR TERM...Hartfield
SHORT TERM...Hartfield
LONG TERM...Green
AVIATION...Hartfield
Hazardous weather outlook, Jul 6, 4:54 AM EDT, 10 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
454 AM EDT Sun Jul 6 2025

NCZ042-077-078-085-086-088-089-070900-
Johnston-Harnett-Wayne-Scotland-Hoke-Cumberland-Sampson-
454 AM EDT Sun Jul 6 2025

...FLOOD WATCH IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH LATE
TONIGHT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

In addition to the potential for locally heavy rain, an isolated,
brief tornado or two is also be possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

High temperatures in the lower to mid 90s on Tuesday combined with a
very humid airmass will result in afternoon heat index values of 100
to 105.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ007-008-024-025-040-041-073>076-083-084-070900-
Person-Granville-Orange-Durham-Chatham-Wake-Stanly-Montgomery-Moore-
Lee-Anson-Richmond-
454 AM EDT Sun Jul 6 2025

...FLOOD WATCH IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH LATE
TONIGHT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

High temperatures in the lower to mid 90s on Tuesday combined with a
very humid airmass will result in afternoon heat index values of 100
to 105.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ021>023-038-039-070900-
Forsyth-Guilford-Alamance-Davidson-Randolph-
454 AM EDT Sun Jul 6 2025

...FLOOD WATCH IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH LATE
TONIGHT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ009>011-026>028-043-070900-
Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wilson-
454 AM EDT Sun Jul 6 2025

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Periods of locally heavy rain are possible later today and tonight
which could result in localized flooding of poor drainage areas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

High temperatures in the lower to mid 90s on Tuesday combined with a
very humid airmass will result in afternoon heat index values of 100
to 105.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 6, 2:06 PM EDT, 1 hour 42 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
206 PM EDT Sun Jul 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     Flash Flood      1 NW Bowmore            34.95N 79.33W
07/06/2025                   Hoke               NC   911 Call Center

            Norton Road flooded and closed due to flood
            waters.

&&

np
Local storm report, Jul 6, 2:42 PM EDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
242 PM EDT Sun Jul 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     Flash Flood      1 NNE Aberdeen          35.15N 79.42W
07/06/2025                   Moore              NC   Public

            Received a public report with photo which
            shows impassable depth and rapidly-flowing
            water covering US 15-501 in Southern Pines.

&&

np

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:25 PM EDTSpecial Weather StatementRAHChatham, Lee65 min
Jul 6, 1:52 AM EDTFlood WatchRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 18 more24 hr
Jul 6, 5:53 AM EDTSpecial Weather StatementRAHSampson52 min
Jul 6, 6:59 AM EDTSpecial Weather StatementRAHSampson, Wayne61 min
Jul 6, 10:52 AM EDTTornado WarningRAHHoke38 min
Jul 6, 11:33 AM EDTFlash Flood WarningRAHHoke, Scotland3 hr
Jul 6, 12:54 PM EDTTornado WarningRAHHoke, Lee, Moore36 min
Jul 6, 1:22 PM EDTFlash Flood WarningRAHHarnett, Hoke, Lee, Montgomery, Moore, Richmond and 1 more14 hr
Jul 6, 1:30 PM EDTTornado WarningRAHEdgecombe, Nash, Wilson45 min
Jul 6, 1:49 PM EDTTornado WarningRAHHarnett, Lee41 min
Jul 6, 3:08 PM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Durham, Guilford, Lee, Orange and 2 more8 hr
Jul 6, 3:19 PM EDTTornado WarningRAHChatham, Lee26 min
Jul 6, 3:28 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Durham, Orange, Wake47 min
Jul 6, 3:50 PM EDTFlash Flood Warning Considerable damage threatRAHAlamance, Chatham, Durham, Lee, Orange, Randolph11 hr
Jul 6, 5:01 PM EDTAreal Flood AdvisoryRAHAlamance, Durham, Orange2 hr
Jul 6, 5:47 PM EDTSpecial Weather StatementRAHAlamance, Durham, Orange58 min
Jul 6, 6:13 PM EDTTornado WarningRAHAlamance, Orange32 min
Jul 6, 6:38 PM EDTTornado WarningRAHAlamance, Orange9 min
Jul 6, 6:56 PM EDTFlash Flood Warning Considerable damage threatRAHMoore6 hr
Jul 6, 6:58 PM EDTTornado WarningRAHAlamance, Orange21 min
Jul 6, 7:04 PM EDTFlash Flood WarningRAHAlamance, Durham, Orange6 hr
Jul 6, 7:37 PM EDTRiver Flood WarningRAHChatham33 hr
Jul 6, 7:43 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Durham, Orange77 min

Nearby

Tornado Warnings in North Carolina, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.